Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Intensifying Trizivir
Feb 25, 2004

With all the pluses and minuses starting treatment on Trizivir alone, I think we have a success story here. DXed + May '03, CD4 798 VL 85K. October labs were VL 700K+, CD4 390. Started Trizivir alone and within six weeks (or less), undetectable with CD4 410.

Then came all the Sustiva-is-superior studies. Meanwhile with the success I'm having, should I worry about intensifying, or stick with what has been a good thing?

Response from Dr. Henry

Limited data suggests that Trizivir in that setting has a fairly high failure rate resulting in some NRTI resistance which may complicate future therapy. I generally add a 4th drug in similar circumstances --the choice is broad and can be tailored to the patient (i.e. tenofovir or an NNRTI or PI are all possibilities). Your HIV doc is the best person to discuss what is best for you. KH



Previous
Is this a Good Salvage Combination?
Next
Postive since 1985

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement